Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


HAART therapy and Hypertension
Sep 19, 2003

Hi,

First, let me express my gratitude for this website, since being diagnosed with hiv and simultaneously aids, 4 months ago this site and the information contained herein has been a tremendous resource. If you rely on donations, etc to keep it going I would be more than happy to support it, this has been an amazing resource for me.

I've been on combivir/Sustiva for approximately 3 months with excellent results, went from viral load of 281K and cd4 of 177 to undetectable and cd4 of 566 as of 3 weeks ago. My question is for the first time in my life I am now hypertensive, 140/100. Since starting treatment 3 months ago I have gained 30 lbs (which I am working on getting rid of now that the virus is under control) but my doctor wants me to start liprosol sp?, right away for the hypertension, if at all possible I want to hold off for a while. Do you think it's possible to get the blood pressure under control with diet/exercise again considering its 140/100? Or should I really start taking another pill every day? Am in great danger without taking this medication immediately?

Thank you!

Response from Dr. Henry

Many patients gain considerable weight when they start HIV medication (some of that weight seems to come off later). 30 extra pounds can increase your blood pressure. I would consider increased exercise and some modest dieting. A mild diuretic such as hydroclorothiazide is often all that is needed if the blood pressure doesn't come down with some weight loss. The short term danger with a blood pressure of 140/100 is low for most patients. KH



Previous
Side Effects
Next
Kidney problem Viread

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement